MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0642-394-01
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Analysis of the returned fiber confirmed the reported clinical observation as analysis identified a connector fracture.The fiber was received in one piece.Microscopic inspection of the fiber tip indicated it was degraded.Laser fibers are consumable devices and expected to degrade with use.Analysis identified there was no light exiting the connector face, indicating an internal connector fracture.During the functional testing, it was identified that there was no aiming beam.The console displayed a message that read: error 65.The observed condition of no light exiting the connector can be a result of an internal connector fracture.Fracture within the connector can occur during procedural handling of the fiber during setup or use.This connector fracture can result in an insufficient aiming beam or low laser energy output, up to a complete inability for the fiber to fire.The ifu states: inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber, return it to the supplier for replacement.Hold the fiber tip to a non-reflective surface and ensure that a circular red/green spot appears.If the spot is not circular, cleave the fiber.If the spot is weak or not visible, discard the fiber or return it to the supplier for replacement.Based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that, during preparation of the procedure, the slimline fiber did not work the first time it was used.The procedure was completed using another fiber without patient complications.Analysis of the returned device identified a fractured connector.
 
Event or Problem Description
It was reported that, during the procedure, the fiber malfunctioned after about 10 minutes of use, with blackening of the tip making it unable to continue using the fiber.The procedure was completed using another fiber without patient complications.Analysis of the returned device identified a fractured connector.
 
Additional Manufacturer Narrative
A2 age at time of event: additional information was received which corrected the patient age.B3 date of event: additional information was received which corrected the date of event.B5 describe event or problem: additional information was received which corrected the event description.Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Analysis of the returned fiber confirmed the reported clinical observation as analysis identified a connector fracture.The fiber was received in one piece.Microscopic inspection of the fiber tip indicated it was degraded.Laser fibers are consumable devices and expected to degrade with use.Analysis identified there was no light exiting the connector face, indicating an internal connector fracture.During the functional testing, it was identified that there was no aiming beam.The console displayed a message that read: error 65.The observed condition of no light exiting the connector can be a result of an internal connector fracture.Fracture within the connector can occur during procedural handling of the fiber during setup or use.This connector fracture can result in an insufficient aiming beam or low laser energy output, up to a complete inability for the fiber to fire.The ifu states: inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber; return it to the supplier for replacement.Hold the fiber tip to a non-reflective surface, and ensure that a circular red/green spot appears.If the spot is not circular, cleave the fiber.If the spot is weak or not visible, discard the fiber or return it to the supplier for replacement.Based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
SLIMLINE EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
yokneam industrial park
hakidma 6,
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20683544
Report Number2124215-2024-71453
Device Sequence Number7196949
Product Code GEX
UDI-Device Identifier17290109140176
UDI-Public17290109140176
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0642-394-01
Device Catalogue Number0642-394-01
Device Lot Number0014270323
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer11/26/2024
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexMale